Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 69, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 8, 1997, 11:00 PM CDT for Oklahoma County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 8, 1997, 11:00 PM CDT (04:00 UTC)
- Expired
- Oct 9, 1997, 1:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oklahoma County, OK
The radar
The Norman radar (KTLX), 35 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2384 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 090401
FFWOKC
OKC109-090600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1100 PM CDT WED OCT 08 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 100 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN CENTRAL OKLAHOMA
NORTHERN OKLAHOMA
INCLUDING THE FOLLOWING LOCATIONS
ARCADIA...EDMOND...LUTHER AND NORTHERN OKLAHOMA CITY
AT 1100 PM CDT RADAR ESTIMATED THAT 3 TO 4 INCHES OF RAIN HAS FALLEN
ACROSS NORTHERN OKLAHOMA COUNTY FROM NORTHWEST OKLAHOMA CITY TO EDMOND
TO ARCADIA. RAIN HAS ENDED IN FAR NORTHWEST OKLAHOMA COUNTY... BUT
CONTINUES FROM NICHOLS HILLS TO ARCADIA WHICH WILL INCREASE THE RAIN
AMOUNTS IN NORTHEAST OKLAHOMA COUNTY. THIS HEAVY RAINFALL WILL LIKELY
CAUSE FLOODING OF POORLY DRAINED AREAS AND ROADWAYS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS DIFFICULT TO RECOGNIZE
FLOODED CONDITIONS. MOTORISTS SHOULD NOT CROSS ROADWAYS WHERE WA,TER
COVERS THE ROAD OR PASS POLICE BARRICADES.
LAT...LON 3564 9715 3552 9765 3566 9766 3573 9714
...SPEG.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 8:40 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Oct 8, 8:40 PM CDT, 2 hours 20 minutes before
FPUS3 KOKC 090140 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 840 PM CDT WED OCT 8 1997 MDT CAPE AND SHEAR HAVE COMBINED TO PRODUCE ACTIVE EVENING OF SUPERCELLS ACROSS CENTRAL OKLAHOMA. STORMS CONTINUE TO FIRE ALONG AND IN ADVANCE OF SURFACE BOUNDARY FROM NEAR CHEROKEE SWD TO NEAR ALTUS AT 0130Z. ANALYSIS OF OKLAHOMA MESONETWORK DATA AND KFDR VELOCITY PRODUCTS INDICATES BOUNDARY IS STATIONARY OR PUSHING SLIGHTLY EASTWARD. GIVEN THESE TRENDS IT APPEARS BOUNDARY WILL BE SLOWER THAN PREVIOUS FORECAST...AND MAY NOT MOVE MUCH AT ALL UNTIL FRONT LOCATED IN WESTERN KANSAS MOVES INTO OKLAHOMA...WHICH SHOULD HAPPEN DURING EARLY MORNING HOURS BASED ON ISALLOBARIC MAXIMUM IN CENTRAL PLAINS. IN THE MEANTIME...SCT CONVECTION...SOME SEVERE...WILL CONTINUE MAINLY ACROSS CENTRAL ONE THIRD OF OKLAHOMA TO THE EAST OF SURFACE BOUNDARY. WILL UPDATE ZONES TO ADJUST FOR SLOWER INTRUSION OF LOW-LEVEL DRY AIR. ..16.. .OKC... OK...NONE. TX...NONE. DA
In the hours before
Local storm report, Oct 8, 8:55 PM CDT, 2 hours 5 minutes before
LOCAL STORM REPORT...CORRECTED FOR COUNTY
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
715 PM CDT WED OCT 08 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.Z...
0855 PM 7 SE BILLINGS OK TORNADO
10/08/97 NOBLE REPORTED BY SPOTTER
JSLocal storm report, Oct 8, 10:10 PM CDT, 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1010 PM CDT WED OCT 08 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
805 PM I35 AND MEMORIAL OK 60 MPH WIND
OKLAHOMA
830 PM I35 AND WATERLOO RD OK 0.88 INCH HAIL
10/08/97 OKLAHOMA
857 PM 2 W CYRIL OK 0.88 INCH HAIL
CADDO
JRLocal storm report, Oct 8, 10:17 PM CDT, 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1010 PM CDT WED OCT 08 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
805 PM I35 AND MEMORIAL OK 60 MPH WIND
OKLAHOMA
830 PM I35 AND WATERLOO RD OK 0.88 INCH HAIL
10/08/97 OKLAHOMA
857 PM 2 W CYRIL OK 0.88 INCH HAIL
CADDO
JRLocal storm report, Oct 8, 10:30 PM CDT, 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1030 PM CDT WED OCT 08 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
715 PM 192ND AND COUNTY LINE OK 0.88 INCH HAIL
10/08/97 OKLAHOMA
718 PM NW 113TH AND COUNCIL RD OK 1.00 INCH HAIL
10/08/97 OKLAHOMA
727 PM NW 113TH AND COUNCIL RD OK 1.75 INCH HAIL
10/08/97 OKLAHOMA
732 PM MCARTHUR AND MEMORIAL OK 1.75 INCH HAIL
10/08/97 OKLAHOMA
JRLocal storm report, Oct 8, 10:32 PM CDT, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1030 PM CDT WED OCT 08 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
715 PM 192ND AND COUNTY LINE OK 0.88 INCH HAIL
10/08/97 OKLAHOMA
718 PM NW 113TH AND COUNCIL RD OK 1.00 INCH HAIL
10/08/97 OKLAHOMA
727 PM NW 113TH AND COUNCIL RD OK 1.75 INCH HAIL
10/08/97 OKLAHOMA
732 PM MCARTHUR AND MEMORIAL OK 1.75 INCH HAIL
10/08/97 OKLAHOMA
JRLocal storm report, Oct 8, 10:38 PM CDT, 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1035 PM CDT WED OCT 08 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
808 PM CITY OF PERKINS OK 0.75 INCH HAIL & 70-80 MPH
10/08/97 PAYNE WINDS
807 PM 4 S OF PERKINS OK WND DAMAGE 1 FT DIAMETER
10/08/97 N. LINCOLN TREE BLOWN OVER ON PORCH OF
RESIDENCE
JRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 43 min |
| Oct 8, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 45 min |
| Oct 8, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 61 min |
| Oct 8, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 37 min |
| Oct 8, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady | 35 min |
| Oct 8, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 45 min |
| Oct 8, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| Oct 8, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 51 min |
| Oct 8, 11:04 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady | 41 min |
| Oct 8, 11:52 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Stephens | 53 min |
| Oct 8, 11:55 PM CDT | Flash Flood Warning | OUN | Comanche | 2 hr |
| Oct 9, 4:50 AM CDT | Flash Flood Warning | OUN | Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.